New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

styxgurl
Regular Member


Date Joined Jan 2008
Total Posts : 67
   Posted 4/5/2008 7:13 PM (GMT -7)   
 I had been taking 40mgs of prednisone for 2 weeks and was about to taper down to 30mgs, then I had tests and they upped me to 60mgs aday until he says to taper. I have had 3 remicade treatments 350mgs each and was still flaring when he ran more tests and put me on 60mgs of pred. I hate taking the stuff and was wondering if anyone else gets the feelings I get when I am on the stuff. I get VERY moody can't sleep and the really bad thing is I get to where if my husband touches me I pull away, it's almost like it hurts to be touched. He says he understands but I know it has to hurt him. I don't even know I am doing it half the time. The mood swings and not wanting sex has to really hurt him....I thought maybe it would help if he knew I wasn't the only one that gets this way. Right now pred. is the only thing keeping the cd under control. Please tell me some of your stories......Thank you all so much for being here.....
 Sherri
 


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 4/5/2008 7:17 PM (GMT -7)   
Prednisone at that dose does tend to make me very moody-I snap at everyone and yell at people for no reason-I don't want to talk to anyone let alone have them close enough to breath my air or touch me. Thankfully this too shall pass. They won't keep you at that dose forever and when the dose goes down the moodiness goes away pretty quickly. Hang in there and take care of yourself.
Sj

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 4/5/2008 7:19 PM (GMT -7)   
Yes, I get the moodiness and the inability to sleep, and, like you, I get very sensitive skin so it can hurt to be touched. You're not alone!
Co-Moderator Crohn's Forum.


styxgurl
Regular Member


Date Joined Jan 2008
Total Posts : 67
   Posted 4/5/2008 7:28 PM (GMT -7)   
Thanks all, it's wonderful to know I am not alone.......cd can make you feel so alone sometimes.

 


It's in the bag
Regular Member


Date Joined Aug 2007
Total Posts : 122
   Posted 4/5/2008 7:31 PM (GMT -7)   
I get a bit of insomnia and can be very moody and , while I don't get the feelings of not wanting to be touched , I do get a general hot sensation around my forehead and temples. You're not alone though...don't think that.
Asacol 400mg x 8 dly , 50 mg Mercaptapurine x 1 dly , 40 mg Omeprazole x1 dly , Remicade every 2 months , Multivitamin , Fish Oil ,


ALI9
Regular Member


Date Joined Jan 2008
Total Posts : 95
   Posted 4/5/2008 10:04 PM (GMT -7)   
When I first was diagnosed in 1987 60 mg was my initial dose for a long time and every time I tried to wheen off I couldnt. I experienced the moon face and moodiness, weight gain (which is nothing but fluid mostly). Them years later people would ask about the not being able to sleep and the extra energy along with the wanting to eat all the time. I never had any of this until about 4 or 5 yrs ago, the best part was they told me to make sure I ate when i took it to avoid GI problems. I am thinking after all these years and the high dosages your just telling me now!!!!! Prendisone also messes up my vision, once I get off it, it tends to be some better?????
Dx: Crohns 1987 probually had since 1982 resections in 1992 an 2002
Gallbladder removed in 1986 The list can go on and on (if you know whatI mean)
Married 25 yr with a 17yr old son


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 4/6/2008 11:46 AM (GMT -7)   
i am sure that prednisone was created somewhere in the third ring of hell. my gi keeps trying to get me back on it and i told him the side effects are just not worth it to me. i couldn't sleep, the nightsweats were terrible, i had muscle fatigue/weakness and would shake like a leaf. i also couldn't think very clearly and would get very emotional. i feel for you! hang in there!!
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
meddies: 6mp, percocet, trazodone, ativan, iron, calcium, folic acid & some other vits


Aimee =)
Veteran Member


Date Joined Jun 2004
Total Posts : 1020
   Posted 4/6/2008 11:54 AM (GMT -7)   
I agree with it being created in hell somewhere - I am someone else when on that drug at those dose levels. I don't have the sensitive skin but I am evil, just plain evil. I don't sleep for weeks, eat us out of house and home, and I had no patience.

It's a horrible, yet helpful, drug. I hope you can come off it soon.

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/6/2008 12:12 PM (GMT -7)   
I have a love/hate relationship with prednisone. It has been one of the only things that has worked for me, but I hate the things it does to me. I have been on it for most of the last 14 years, so I've pretty much lived with most of the side effects. Lucky for me, my Husband has an extreme reaction to poison ivy and has been on very high doses of prednisone himself, but only for short periods of time. So he really does understand the moodiness and hungry horrors, the insomnia, uncontrolable rage. As I've said in other posts, I married a saint.

But, what I really wanted to say, was you don't have to suffer. You need to demand something from your doctor. They probably won't give you meds to treat all the side effects because then you might end up as a complete couch potato. But figure out what the worst side effects are for you, maybe the top couple. Then talk to your doctor. When I have been on as high a dose as you are, I was given Ativan to help calm me down during the day because I couldn't take being in my own skin. I could literally feel the blood coursing, and I was just on edge all the time. I was also given sleeping pills so that I could sleep. If you aren't sleeping, you aren't healing. That is when the body does its best work, and you need to let it. I know we sometimes don't want to take more meds, but in the short term, this might make your life a little easier. If it makes taking the prednisone tollerable, so that the prednsione can do its job, then maybe its a good thing.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 4/6/2008 1:47 PM (GMT -7)   
I just failed a taper-I cut my dose to 2.5mgs with medical supervion-(Ihave RA)-I could not sleep last night becasue both soulders and one knee had enough fluid in them that I could not find a pain free position. So this morning I took 20mgs and I won't taper again until we have added a new med and given it time to work. We all hate the side effects but right now I can't walk, work, or sleep without it so I LOVE PREDNISONE.
Sj

Mac_Gyver
Regular Member


Date Joined Aug 2007
Total Posts : 350
   Posted 4/17/2008 4:28 PM (GMT -7)   
Ive been tapering per doctors orders by 5 mg a week coming down from 40. I have to get completely off before starting tysabri. Today was the first day I noticed any ill effects. I stepped down to 10mg on wednesday and today I've been so tired and have had a headache all day.
Symptoms Of Crohn's June of '06 (21 years old 285lbs). Colonoscopy in Jan '07 no sign of Crohn's.
Surgery for a Fistula in April '07, diagnosed suggestive Crohn's in May '07. August '07 small bowel follow
through, diagnosed with Crohn's (23 years old 180lbs). On prednisone and will be starting Tysabri Soon.
============================================

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:42 AM (GMT -7)
There are a total of 2,735,395 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
371 Guest(s), 9 Registered Member(s) are currently online.  Details
imagardener2, 81GyGuy, Teamchris, Scaredy Cat, Girlie, PamSmith, InTheShop, JackH, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer